New Mexico, 2008High Wind in New Mexico, June 2, 2008
June 2, 2008 · NWS ABQ · 1 event in 1 county or zone
High based showers produced strong wind gusts at Cannon Air Force Base.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High based showers produced strong wind gusts at Cannon Air Force Base.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 2, 1:32 PM MST, 4 hours 1 minute earlier.
Area forecast discussion, Jun 2, 1:32 PM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
232 PM MDT MON JUN 2 2008
.DISCUSSION...
LARGE AREA OF HIGH PRESSURE CENTERED TO OUR SE WILL GET SHOVED TO
THE S AS A SERIES OF UPPER LEVEL DISTURBANCES PASS MAINLY TO OUR N.
THE STRONGEST OF THESE WILL BE THU. WINDS AND FIRE WEATHER CONCERNS
WILL BE THE MAIN WEATHER FOCUS THE REST OF THIS WEEK.
BREEZY TO WINDY CONDITIONS COMMON OVER THE E THIS PM...BUT HAVE
STAYED BELOW WIND ADVISORY CRITERIA. RED FLAG WARNING WILL REMAIN
IN EFFECT UNTIL 8 PM THIS EVE. TEMPERATURES HAVE SOARED ABOVE
100 DEGREES OVER PARTS OF THE E THIS PM WITH RECORD HIGHS IN
SEVERAL LOCATIONS.
WINDS TO DIMINISH AFTER SUNSET TONIGHT WITH THE FORECAST AREA DRY
AND COMFORTABLE OVERNIGHT. TUE SHOULD BRING ABOUT SIMILAR WINDS TO
TODAY. FIRE WEATHER WATCH TO REMAIN INTACT. TEMPERATURES SHOULD BE
A COUPLE OF DEGREES COOLER AS HEIGHTS LOWER SOME IN RESPONSE TO AN
UPPER LEVEL SYSTEM MOVING INTO THE NORTHWEST. FRONTAL BOUNDARY THAT
HAS BEEN OVER THE NE THE PAST COUPLE OF DAYS WILL BE NEAR THE NE
CORNER OF THE STATE DURING THE DAY...BUT CONVECTION NOT EXPECTED
TO MAKE IT INTO NM.
STRONGEST WINDS OF THE WEEK WILL BE WED AND THU AS A STRONGER STORM
SYSTEM MOVES INTO THE PACIFIC NW WED AND CROSSES THE CENTRAL ROCKIES
THU. WIND ADVISORIES AND RED FLAG WARNING CONDITIONS LIKELY MOST
ZONES WED...THEN OVER THE E THU. TEMPERATURES WILL EXPERIENCE A
GRADUAL COOLING TREND WED AND THU. SHOWERS AND STORMS SHOULD BE
CONFINED TO N OF INTERSTATE 40 FROM WED PM THROUGH THU NIGHT.
FRI AND NEXT WEEKEND WILL FEATURE A RELAXING OF THE WINDS AND A
REBOUND IN TEMPERATURES. WHILE MOST OF THE TIME SHOULD BE DRY...
THERE COULD BE ENOUGH INCREASE IN MOISTURE TO TRIGGER SOME HIGH
BASED STORMS WITH DRY LIGHTNING NEXT WEEKEND AND EARLY NEXT WEEK.
CHJ
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HOURS.
GUSTY SURFACE WINDS WILL CONTINUE WITH GUSTS UP TO 35 KTS POSSIBLE
THE REST OF THE AFTERNOON ALONG AND TO THE LEE OF THE CENTRAL
MOUNTAINS. BREEZY TO LOCALLY WINDY CONDITIONS WILL REMAIN ON MONDAY
AFTERNOON.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE MOST PREVALENT ACROSS THE
EASTERN HALF THE REST OF THIS AFTERNOON PER CURRENT SURFACE
OBSERVATIONS AND ANTICIPATED WEATHER TRENDS. LOOK FOR 1 TO 2 HOURS
CENTRAL AND WESTERN AREAS. HUMIDITY READINGS ARE PRETTY MUCH IN THE
SINGLE DIGITS TO LOWER TEENS AREAWIDE AND WILL CONTINUE THROUGH THE
EARLY EVENING. ALSO LOOKING AT HEIGHTENED HAINES LEVELS THIS
AFTERNOON DUE TO A VERY DRY AND UNSTABLE AIRMASS OVERHEAD. POOR
HUMIDITY RECOVERIES EXPECTED TONIGHT.
TUESDAY LOOKS TO BE SIMILAR OVERALL AS COMPARED TO TODAY...ALTHOUGH
THERE ARE SOME SUBTLE DIFFERENCES SUCH AS THE POSITION/STRENGTH OF
THE SURFACE LOW AS WELL AS UPPER LEVEL WIND TRENDS. MODELS ARE ALSO
IN AGREEMENT WITH SLIGHTLY BREAKING DOWN THE UPPER RIDGE WHICH
SHOULD MEAN SLIGHTLY COOLER TEMPERATURES ACROSS SOME AREAS.
OVERALL...WILL KEEP THE SAME WATCH AREA IN PLACE FOR TUESDAY
AFTERNOON...POSSIBLE 2 TO 4 HOURS OF CRITICAL CONDITIONS ACROSS THE
EASTERN HALF WHILE KEEPING MENTION OF 1 TO 2 HOURS ELSEWHERE.
ANOTHER POOR HUMIDITY RECOVERY PERIOD TUESDAY NIGHT AND WILL LEAD
INTO A SIGNIFICANT CRITICAL FIRE WEATHER PERIOD WEDNESDAY AND
THURSDAY. MODELS ARE STILL IN AGREEMENT WITH A RATHER BIG WIND EVENT
FOR WEDNESDAY ACROSS THE ENTIRE FORECAST AREA AND THEN TRANSITIONING
EASTWARD ON THURSDAY AS A NEAR TRADITIONAL COLD FRONT CROSSES THE
AREA FROM NORTHWEST TO SOUTHEAST. TEMPERATURES WILL COOL ON THURSDAY
AND HUMIDITY LEVELS WILL RISE ACCORDINGLY...ESPECIALLY FAVORING THE
NORTH CENTRAL AND NORTHWEST AREAS. SIGNIFICANT PRECIPITATION IS NOT
LIKELY AS ONE OF THE LONG RANGE MODELS DEPICTS SOME PRECIPITATION
ACROSS THE NORTHERN TIER WHILE ANOTHER DOES NOT. GOING WITH SLIGHT
CHANCE AT THIS TIME.
THE LONG RANGE MODELS ARE IN AGREEMENT WITH A LIGHTER WIND FLOW ON
FRIDAY...ALTHOUGH STILL BREEZY AT TIMES. THERE ARE SOME SUBTLE
DIFFERENCES FOR THE WEEKEND...ONE IS WINDIER AND DRIER WHILE THE
OTHER CALLS FOR A LITTLE LESS WIND AND A LITTLE MORE MOISTURE
SEEPAGE FROM THE SOUTH/SOUTHEAST. AT THIS TIME WE ARE GOING DRY
WITH BREEZY CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 50 88 51 85 / 0 0 0 5
GALLUP.......................... 42 83 44 81 / 0 0 0 0
GRANTS.......................... 46 85 45 86 / 0 0 0 0
GLENWOOD........................ 48 92 50 92 / 0 0 0 0
CHAMA........................... 36 78 38 74 / 0 0 0 10
LOS ALAMOS...................... 50 84 48 84 / 0 0 0 0
RED RIVER....................... 37 74 37 72 / 0 0 0 10
TAOS............................ 41 84 43 81 / 0 0 0 5
SANTA FE........................ 46 85 48 83 / 0 0 0 0
SANTA FE AIRPORT................ 50 88 50 85 / 0 0 0 0
ESPANOLA........................ 49 91 47 87 / 0 0 0 0
ALBUQUERQUE HEIGHTS............. 61 91 60 88 / 0 0 0 0
ALBUQUERQUE VALLEY.............. 55 92 55 90 / 0 0 0 0
ALBUQUERQUE FOOTHILLS........... 57 88 56 85 / 0 0 0 0
ALBUQUERQUE WEST MESA........... 55 91 55 90 / 0 0 0 0
SOCORRO......................... 55 94 55 93 / 0 0 0 0
SANDIA PARK/CEDAR CREST......... 51 82 50 80 / 0 0 0 0
MORIARTY/ESTANCIA............... 49 88 52 85 / 0 0 0 0
CARRIZOZO....................... 56 92 58 92 / 0 0 0 0
RUIDOSO......................... 51 87 52 85 / 0 0 0 0
RATON........................... 47 88 47 85 / 0 5 5 10
LAS VEGAS....................... 51 86 50 82 / 0 0 0 0
ROY............................. 54 88 54 86 / 0 0 0 5
CLAYTON......................... 58 90 56 89 / 0 5 5 10
SANTA ROSA...................... 58 95 59 95 / 0 0 0 5
TUCUMCARI....................... 63 100 62 98 / 0 0 0 5
FORT SUMNER..................... 62 97 61 97 / 0 0 0 5
CLOVIS.......................... 62 100 62 99 / 0 0 0 5
PORTALES........................ 61 101 62 100 / 0 0 0 5
ROSWELL......................... 65 104 65 103 / 0 0 0 5
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.
&&
40/50
Hazardous weather outlook, Jun 2, 5:00 AM MST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUN 2 2008
NMZ001>021-026-031200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT MON JUN 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN ACROSS THE EASTERN PLAINS FROM NOON UNTIL 8 PM TODAY
WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN ACROSS
THE EASTERN PLAINS...WHERE A FIRE WEATHER WATCH IS IN EFFECT.
EXPECT SUSTAINED WINDS OVER 30 MPH AND GUSTS TO 55 MPH ALONG WITH
CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST AREAS WEDNESDAY AND
THURSDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY FOR
NORTHERN AND CENTRAL NEW MEXICO.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
High Wind, Curry
- When
- June 2, 5:33 PM MST
- Where
- Curry forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Other Federal Agency
The Cannon Air Force Base ASOS measured 59 mph while the runway wind sensor registered 71 mph. No damage was reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kansas, June 2, 20081 injured · $5.0 million · 4.25 in hail · 72 events
- Tornadoes and Flash Flooding in Missouri, June 2, 20082 injured · $300,000 · EF0 · 37 events
- Hail in Kansas, June 2, 2008$1.1 million · 2.75 in hail · 8 events
- Hail in Colorado, June 2, 2008$325,000 · 4.25 in hail · 9 events
- Flash Flood and Hail in South Dakota, June 2 to 3, 2008$220,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in South Dakota, June 2 to 3, 2008$180,000 · 2.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 2, 2008$70,000 · 2 in hail · 12 events
- Damaging Wind in Florida, June 2, 2008$75,000 · 56 kt wind · 1 event
- Flash Flood and Hail in North Dakota, June 2, 2008$50,000 · 0.88 in hail · 2 events
- Hail and Damaging Wind in Wyoming, June 2 to 3, 2008$25,000 · 2.75 in hail · 7 events
- Flash Flooding and Flood in Kansas, June 2, 20081 injured · $6,000 · 1.75 in hail · 18 events
- Damaging Wind in Tennessee, June 2, 2008$30,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92470.